Just wanted to do a quick update. After talking with both a derm and GP, we decided to start her on 10mg of accutane. She is doing very well. Neither of them seem to be too concerned with the scarring but more in the prevention of further acne. What I have discovered is that her scarring is far less noticeable with the application of lots of moisturizer. Perhaps those with these scars are a result of the harsh chemicals and no moisture to allow the skin to plump and recover successfully. I have advised her to use copious amounts of moisturizer during this time and WILL NOT put her on a high dose, but a lower one to minimize the side effects. While I am extremely uncertain as to this path and am worried, so worried, she wants to do this as well.
Good to see an update from you, finally.
Yeah people have mentioned the whole using more moisturizer thing, but I still find it hard to believe that lack of moisture can cause that type of damage (scarring), because scarring results from an inflammatory response underneath the skin. I mean, there are tons of people in the world with dry skin and tons of people who don't use moisturizer at all....and you're not hearing reports left and right about these people having random scars form on their faces. It's food for thought, but I personally find the lack of moisturizer theory to not make any sense.
Please keep me and others updated in the Essential Day Spa thread that I started because this Acne.org AMVC thread is very dead. Best of luck to your daughter!
Also, try looking into a holistic/naturopath because they might be able to give you some explanations from an internal standpoint. It's worth a shot if most dermatologists aren't able to diagnose or help as far as the scarring is concerned.
Edited by boafriend, 20 August 2013 - 11:57 PM.